Flash Flood, Boone
- When
- August 26, 8:30 AM CST to 11:30 AM CST
- Where
- Boone County, Columbia
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.950, -92.333
Rainfall of 3 plus inches fell on parts of Boone and Moniteau County causing flash flooding. In the Columbia area, at least a dozen roads were flooded and became impassable.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Rainfall of 3 plus inches fell on parts of Boone and Moniteau County causing flash flooding. In the Columbia area, at least a dozen roads were flooded and became impassable. A 35 foot sink hole opened up in a Wal-Mart parking lot caused by excessive storm water runoff. In Moniteau County, Highway 50 in California had to be closed for a while due to high water.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 26, 1:40 AM CST, 6 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 240 AM CDT FRI AUG 26 2005 .DISCUSSION...RWS AND TRWS OVER EASTERN HALF OF CWA HAVE FOR THE MOST PART EXITED THE CWA...THOUGH A FEW STRAGGLERS REMAIN OVER WASHINGTON AND MARION COUNTIES IN ILLINOIS. ANOTHER BATCH OF RWS AND TRWS HAVE DEVELOPED OVER NORTHWESTERN MISSOURI AS OF 07Z AND ARE SLOWLY MOVING TO THE EAST AND SOUTHEAST...ALONG WARM FRONT THAT EXTENDS FROM SFC LOW OVER NORTH CENTRAL KANSAS TO JUST SOUTH OF VICHY THEN INTO SOUTHERN ILLINOIS NEAR CARBONDALE. IN THE VERY SHORT TERM...THE FORECAST ISSUE IS THE PATCHY DENSE FOG THAT HAS DEVELOPED OVER THE CWA. WILL ADD MENTION TO THE FIRST COUPLE OF HOURS THIS MORNING AND WAIT TILL ZONE ISSUANCE TIME TO DECIDE ABOUT A DENSE FOG ADVISORY. OTHERWISE...MAIN FORECAST ISSUE IS THE RW AND TRW ACTIVITY FOR TODAY AND HOW IT WILL AFFECT HIGH TEMPS. WILL HAVE OUR HIGHEST POPS IN THE MORNING HOURS IN OUR WESTERN SECTIONS...THEN KEEP ACTIVITY MOVING TO THE SOUTHEAST ALONG THE FRONT...INTO OUR SOUTHEASTERN SECTIONS BY AFTERNOON. 00Z NAM AND GFS DID NOT DO VERY GOOD AT INDICATING A WARM FRONT IN THE AREA. BOTH THE NAM AND GFS HAVE A HINT OF A BOUNDARY...BUT PLACED THE QPF TOO FAR SOUTH...SOUTH OF THE FRONTAL BOUNDARY. SO FEEL THAT WE WILL HAVE MORE CLOUD COVER TODAY OVER CWA...SO WILL ADJUST OUR HIGH TEMPS DOWN A LITTLE...ESPECIALLY FOR OUR WESTERN AND SOUTHERN COUNTIES. BY TONIGHT...COLD FRONT TO BEGIN SINKING SOUTH INTO REGION...WITH ADDITIONAL RWS AND TRWS DEVELOPING AND SPREADING TO THE EAST OVERNIGHT. BY SATURDAY...WILL SEE WEAKENING FRONTAL BOUNDARY MOVE SOUTH OF CWA WITH PCPN COMING TO AN END. MAIN CONCERN IS THAT THERE IS NOT A LOT OF COOLER...DRIER AIR BEHIND THIS BOUNDARY. SO WILL SEE SLIGHTLY WARMER TEMPS ON SUNDAY AND MONDAY...THEN TEMPS TO COOL OFF SOME AS DRIER AIR FINALLY MAKES IT INTO THE REGION BY MID WEEK. AS FOR THE EXTENDED FORECAST...NO MAJOR CHANGES MADE AT THIS TIME. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && BYRD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 549 AM CDT FRI AUG 26 2005 ILZ069-074-079-100>102-MOZ041-042-047>052-059>065-072>075-084-085- 099-271100- AUDRAIN-BOONE-CALLAWAY-CLINTON IL-COLE-CRAWFORD-FRANKLIN- GASCONADE-IRON-JEFFERSON-LINCOLN-MADISON-MADISON IL-MONITEAU- MONROE IL-MONTGOMERY-OSAGE-RANDOLPH IL-REYNOLDS-ST. CHARLES- ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE- WARREN-WASHINGTON-WASHINGTON IL- 549 AM CDT FRI AUG 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ILLINOIS...SOUTHEAST MISSOURI AND CENTRAL MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND NORTH OF A WARM FRONT TODAY. BUT EXPECT BETTER CHANCES OF THUNDERSTORMS TONIGHT AS A COLD FRONT MOVES THROUGH THE REGION. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. ALSO...AREAS OF DENSE FOG WILL PERSIST ACROSS THE REGION THROUGH MID MORNING...REDUCING VISIBILITIES TO AROUND A QUARTER OF A MILE AT TIMES. THE FOG SHOULD LIFT BY 10 AM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCE OF THUNDERSTORMS WILL LINGER INTO SATURDAY. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. ILZ058>060-064-065-070-095>099-MOZ018-019-026-027-034>036-271100- ADAMS IL-BOND IL-BROWN IL-CALHOUN IL-FAYETTE IL-GREENE IL- JERSEY IL-KNOX-LEWIS-MACOUPIN IL-MARION-MARION IL-MONROE- MONTGOMERY IL-PIKE-PIKE IL-RALLS-SHELBY- 549 AM CDT FRI AUG 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MISSOURI...WEST CENTRAL ILLINOIS AND EAST CENTRAL MISSOURI. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG ARE EXPECTED THROUGH MID MORNING...REDUCING VISIBILITIES TO AROUND A QUARTER OF A MILE AT TIMES. THE FOG SHOULD LIFT BY 10 AM. THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT MAY PRODUCE BRIEF HEAVY DOWNPOURS AND OCCASIONAL LIGHTNING. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCE OF THUNDERSTORMS WILL LINGER INTO SATURDAY. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BYRD
The St Louis radar (KLSX), 146 km away, was scanning. The volume nearest the first event began at 14:30 UTC.
2 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470477, 5470478.